Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 9, 2021, 2:36 PM CDT for Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 2:36 PM CDT (19:36 UTC)
- Expired
- Jul 9, 2021, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 89 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489
WWUS84 KMOB 091936
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
236 PM CDT Fri Jul 9 2021
FLZ203-205-092015-
Okaloosa Inland FL-Santa Rosa Inland FL-
236 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 315 PM
CDT...
At 236 PM CDT, the strong thunderstorm was located 8 miles northeast
of Roeville, or 12 miles northeast of Milton, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Baker and Roeville.
LAT...LON 3072 8708 3093 8700 3083 8663 3074 8658
3059 8662 3058 8681
TIME...MOT...LOC 1936Z 288DEG 16KT 3079 8694
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:00 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 9, 2:00 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 200 PM CDT Fri Jul 9 2021 .UPDATE...The showers and storms over Louisiana and far southern Mississippi have formed a mesoscale convective system (MCS) which is currently moving north-northeastward over the state of Mississippi. This feature is clipping a few of our southeast Mississippi counties such as Stone, Perry, and George with heavy rain, frequent lightning, and perhaps some gusty winds. Scattered to numerous showers and storms are therefore anticipated through the remainder of the afternoon, particularly over our southeast Mississippi counties as the MCS progresses north. Otherwise, scattered showers and storms persist mainly over south-central Alabama, the western Florida Panhandle, and into interior southwest Alabama. /26 && .PREV DISCUSSION... /issued 106 PM CDT Fri Jul 9 2021/ NEAR TERM /Now Through Saturday/...Upper level high pressure will persist over the Gulf of Mexico as an upper trough over the Appalachians and east coast becomes more diffuse and zonal. At the same time, surface high pressure will continue to build over the northeastern Gulf. This will lead to continued south to southwesterly flow through the term that will maintain elevated moisture over the region (PWATs between 1.9-2.1 inches this afternoon). Instability values are around 3000 J/kg (for SBCAPE) and between 2000-2500 J/kg (for MLCAPE) this afternoon. Our wet microburst checklist also returned a moderate risk for this afternoon. However, although model soundings show a bit of dry air in the midlevels, with elevated moisture and persistent cloud cover, the main threat will be localized heavy rain. This is especially true for areas that are saturated from recent rains. Although, gusty winds and frequent lightning are additional threats for any strong storms that do develop. Radar trends show an increase in coverage of showers and storms early this afternoon, with scattered activity over south-central Alabama and the western Florida Panhandle. Showers and storms have also popped up over coastal Alabama and southeast Mississippi in the past hour and additional showers and storms are downstream over Louisiana and portions of southern Mississippi moving northeast. Hi-Res guidance concurs with this scattered activity through this afternoon into early this evening, then chances decrease to be little to none by late this evening and overnight. Saturday will be somewhat of a rinse and repeat of today, with some isolated showers and a few storms in the morning then increasing in coverage to be more scattered during the day. Although, Hi-Res guidance suggests perhaps not as much coverage Saturday afternoon compared to today since model PWATs decrease to be between 1.7-1.9 inches. Regardless, expecting a return to the diurnal summertime pattern with afternoon/early evening showers and storms through the near term. Current temperatures are in the mid to upper 80s, with dew points in the 70s. Lows tonight will continue to be warm, in the lower to mid 70s inland and in the upper 70s near the coast. Highs Saturday afternoon will then be a touch warmer, in the upper 80s to around 90 degrees. High temperatures today and Saturday, along with elevated moisture, will result in higher heat indices. Expecting heat indices in the upper 90s to around 100 degrees today (especially for our coastal counties). Indices on Saturday will then be a bit more widespread, in the upper 90s to around 100 degrees over our coastal counties as well as south-central Alabama and portions of southeast Mississippi and inland southwest Alabama. Lastly, the risk for rip currents is MODERATE for our southwest Alabama and northwest Florida Panhandle beaches through at least Saturday. /26 AVIATION... 18Z issuance...VFR to MVFR conditions were present at the TAF sites at issuance. As showers and storms increase in coverage this afternoon, instances of MVFR/IFR CIGs and lower VIS are possible in heavier showers/storms. Some gusty winds are possible as well. Shower and storm activity will then decrease early this evening, with little to no chances by late this evening and overnight. Isolated showers are anticipated through Saturday morning, with an increase in chances by the afternoon; although, perhaps not quite as high of coverage as today. Again, instances of MVFR/IFR conditions are possible in the heavier showers/storms that develop. Outside of any storms, winds will remain south to southwesterly through the period. Winds between 5-10 knots will persist through this afternoon then decrease to be light this evening and overnight. Through Saturday morning, winds will continue to be light, but begin to increase by late morning. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 9, 12:55 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Jul 9 2021
ALZ059-FLZ203-091845-
Escambia AL-Santa Rosa Inland FL-
1255 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 145 PM CDT...
At 1255 PM CDT, the strong thunderstorm was located near Pollard, or
4 miles southwest of Brewton, moving east at 20 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8679 3090 8679 3093 8720 3097 8721
3100 8716 3100 8722 3115 8725 3126 8694
3126 8678 3100 8675
TIME...MOT...LOC 1755Z 266DEG 19KT 3107 8715Special weather statement, Jul 9, 1:08 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
108 PM CDT Fri Jul 9 2021
MSZ075-078-079-091900-
Stone MS-Perry MS-George MS-
108 PM CDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 200 PM
CDT...
At 107 PM CDT, strong thunderstorms were located 7 miles west of
Saucier, or 14 miles southwest of Wiggins, moving northeast at 30
mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3115 8914 3074 8860
3073 8861 3074 8888 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1807Z 221DEG 26KT 3067 8925Special weather statement, Jul 9, 2:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 PM CDT Fri Jul 9 2021
FLZ203-205-092015-
Okaloosa Inland FL-Santa Rosa Inland FL-
236 PM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 315 PM
CDT...
At 236 PM CDT, the strong thunderstorm was located 8 miles northeast
of Roeville, or 12 miles northeast of Milton, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Baker and Roeville.
LAT...LON 3072 8708 3093 8700 3083 8663 3074 8658
3059 8662 3058 8681
TIME...MOT...LOC 1936Z 288DEG 16KT 3079 8694
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:55 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jul 9, 5:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 9, 3:21 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Jul 9, 1:08 PM CDT | Special Weather Statement | MOB | Stone | 52 min |
| Jul 9, 1:56 PM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.